| Model Number |
400SMTXSFT1H04 |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/13/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra smart coils (smart coil), penumbra smart coil detachment handle (handle), and non-penumbra microcatheter.During the procedure, the physician advanced a smart coil into the vessel and used the handle to detach it; however, the smart coil failed to detach.Therefore, it was removed.The procedure was completed using a new smart coil and the same handle.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Please note that the following sections were incorrectly reported on the initial mfr report and are being corrected on this follow-up #01 mfr report:3005168196-2020-02354.